MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492981
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The physician advanced the thruway guidewire to the pedicle artery very distal to the atherectomy treatment zone.After purging the jetstream device, he proceeds to advance it over the thruway guidewire without difficulty.Once the atherectomy therapy starts, advance the device for 2 minutes, when retracting it with the rex function, it is evident that the guidewire is completely returned with the atherotome, it does not slide.The entire system had to be removed and too much traction force had to be used to extract the guidewire from the jetstream.What troubleshooting steps, if any, resolved the issue?: the guide was removed and the device was purged twice.A new guide was passed.Patient complications: no patient complications.Question: was the device removed from the patient intact? answer: yes.Question: was the guidewire able to be removed from the device once outside the patient? answer: yes, with considerable force.Question: was there any visible damage to the device? if yes, please describe: answer: no.Question: was the guidewire entrapped within the anatomy or other device? provide device details if within another device.Answer: the guide was stuck inside a jetstream 2.1mm/3.0mm atherotome.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further information received, a follow up medwatch report will be submitted.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17881636
Report Number2126666-2023-00066
Device Sequence Number15308066
Product Code DQX
UDI-Device Identifier08714729717195
UDI-Public08714729717195
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberM001492981
Device Catalogue Number49-298
Device Lot Number783402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale